Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 20, 2009, 12:14 AM CDT for Brewster County, Texas. It took effect at Jun 20, 2009, 6:56 AM CDT. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2009, 12:14 AM CDT (05:14 UTC)
- In effect from
- Jun 20, 2009, 6:56 AM CDT
- Expired
- Jun 20, 2009, 8:30 AM CDT
- In force
- 94 min
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2). The gauge peaked at 16.39 ft at Jun 20, 2009, 5:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 200514 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1214 AM CDT SAT JUN 20 2009 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY HEAVY RAIN OVER BREWSTER COUNTY HAS RESULTED IN RISING LEVELS ALONG THE RIO GRANDE. THE RIVER LEVEL AT CATOLON IS EXPECTED TO QUICKLY RISE TO NEAR FLOOD STAGE BY EARLY MORNING AND THEN FALL BY AFTERNOON. ADDITIONAL STATEMENTS ARE EXPECTED DURING THE MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-202114- /O.NEW.KMAF.FL.W.0004.090620T1156Z-090622T0030Z/ /CSTT2.1.ER.090620T1156Z.090620T1200Z.090620T1230Z.NO/ 1214 AM CDT SAT JUN 20 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CASTOLON. * FROM THIS MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11PM FRIDAY THE STAGE WAS 5.8 FEET (1.8 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 15.1 FEET (4.6 METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES. $$
1 follow-up statement
000 WGUS84 KMAF 201330 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 830 AM CDT SAT JUN 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY RIVER LEVELS AT CASTOLON WILL CONTINUE TO DECREASE TODAY AS RUNOFF FROM HEAVY RAINFALL IN THE LAST TWO DAYS DECREASES. AT 800 AM CDT... THE STAGE AT CASTOLON WAS 14.8 FEET. FLOOD STAGE IS 15 FEET. THE RIVER LEVEL IS EXPECTED TO DECREASE TO NEAR 10 FEET BY 1 PM CDT. THIS WILL BE THE LAST STATEMENT FOR THE RIO GRANDE AT CASTOLON... BARRING ADDITIONAL HEAVY RAINFALL. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE LATEST TEXAS ROAD CONDITIONS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292 && TXC043-201400- /O.CAN.KMAF.FL.W.0004.000000T0000Z-090622T0030Z/ /CSTT2.1.ER.090620T0759Z.090620T0930Z.090620T1234Z.NO/ 830 AM CDT SAT JUN 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON. * AT 8AM SATURDAY THE STAGE WAS 14.8 FEET (4.5 METERS). * FELL BELOW FLOOD STAGE AT 7:34 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET (2.0 METERS) BY TOMORROW MORNING. * IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 19, 9:45 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 19, 9:45 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT FRI JUN 19 2009
.DISCUSSION...
LATEST SFC ANALYSIS SHOWS MID-50 SFC DEWPOINTS BACKED UP ALL THE
WAY TO KROW...KATS...AND KGDP. MEANWHILE...CONVECTION CONTINUES DEVELOPING
SOUTH OF THE BORDER...AND MOVING NORTH ON THE WESTERN EDGE OF AN UPPER
RIDGE CENTERED OVER THE CENTRAL GULF STATES. 00Z KMAF SOUNDING INDICATES
WET-BULB ZEROES ARE MOST LIKELY TOO HIGH FOR HAIL...BUT K INDEX IS
AT 36C...AND PWATS OVER 1.75 INCH...SO HEAVY RAINFALL REMAINS THE MAIN
THREAT OVERNIGHT...AND THE FFA CONTINUES. WE/LL DO A QUICK UPDATE FOR
TEMPS...DEWPOINTS...WINDS...AND SKY COVER BASED ON LATEST NAM...WHICH
ADVISES LEAVING WX...POP...AND QPF GRIDS ALONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 86 72 92 / 50 50 20 10
CARLSBAD NM 68 87 67 92 / 60 40 20 10
DRYDEN TX 72 88 73 90 / 70 70 20 10
FORT STOCKTON TX 69 89 72 92 / 70 50 20 20
GUADALUPE PASS TX 67 87 61 93 / 50 40 10 10
HOBBS NM 66 86 69 93 / 60 60 20 10
MARFA TX 59 83 62 85 / 70 50 20 20
MIDLAND INTL AIRPORT TX 69 88 72 91 / 60 60 20 10
ODESSA TX 68 87 71 90 / 60 60 20 10
WINK TX 70 91 74 95 / 70 60 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REAGAN...
TERRELL...UPTON.
&&
06/44Hazardous weather outlook, Jun 19, 3:52 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT FRI JUN 19 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 PM CDT FRI JUN 19 2009 /252 PM MDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. HEAVY RAINFALL WILL BE A CONCERN...PARTICULARLY ACROSS THE MARFA PLATEAU...BIG BEND REGION...DAVIS MOUNTAINS...LOWER TRANS PECOS AND PORTIONS OF THE EASTERN PERMIAN BASIN...WHERE A FLASH FLOOD REMAINS IN EFFECT THROUGH TONIGHT. SOME OF THESE MENTIONED AREAS HAVE RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS AND ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN WILL BE POSSIBLE AGAIN SATURDAY FROM THE BIG BEND TO THE NORTHERN PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:29 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Jun 19, 10:52 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 20, 1:35 AM CDT | River Flood Warning | MAF | Presidio | 12 hr |
| Jun 20, 4:14 AM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Jun 20, 4:39 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 20, 4:44 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Jun 20, 4:56 AM CDT | Areal Flood Advisory | MAF | Brewster, Crane, Pecos, Terrell, Upton | 3 hr |
| Jun 20, 6:16 AM CDT | Areal Flood Advisory | MAF | Midland | 119 min |
| Jun 20, 7:42 AM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| Jun 20, 8:15 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 20, 8:31 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 20, 10:04 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 20, 10:08 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.